Increased reporting of fatal immune checkpoint inhibitor-associated myocarditis

JJ. Moslehi, JE. Salem, JA. Sosman, B. Lebrun-Vignes, DB. Johnson, 2018.

Immune checkpoint inhibitors have greatly improved clinical outcomes in multiple cancer types and are increasingly being used in earlier disease settings and in combination with other therapies. However, high-grade immune-related adverse events can occur. Fulminant cases of immune checkpoint inhibitor-related myocarditis have been reported, but the characteristics, timing, and outcomes of this new clinical entity are unknown. We used VigiBase, WHO's database of individual case safety reports, to identify 101 cases of severe myocarditis following treatment with immune checkpoint inhibitors, and observed early onset of symptoms, frequent deaths, and substantially increased reporting in 2017.


Moslehi, J. J., Salem, J.-E., Sosman, J. A., Lebrun-Vignes, B., & Johnson, D. B. (2018). Increased reporting of fatal immune checkpoint inhibitor-associated myocarditis. The Lancet, 391(10124), 933.

doi: 10.1016/S0140-6736(18)30533-6

Recent Posts

See All

The PRAISE study is sponsored by les Hôpitaux Universitaires de Strasbourg (France)

©2020 e-Health Services Sanoïa (France)

logo PRAISE.png